MAUDE Adverse Event Report: MEDELA AG FREESTYLE HANDS-FREE EN ES FR - US ADAPTER; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE HANDS-FREE EN ES FR - US ADAPTER; PUMP, BREAST, POWERED
Model Number 101044164
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 06/27/2023, the customer alleged to medela llc that his wife has mastitis because she is unable to express milk and has low suction with her freestyle hands free breast pump.
 
Additional Manufacturer Narrative
The customer reported the pump was on maximum setting and it was not suctioning well.The customer is using the correct breast shield size.The customer was sent a replacement breast pump.In follow up with a complaint handler on 07/3/2023, the customer indicated that her mastitis was diagnosed by her family doctor and was prescribed an antibiotic.She indicated that she is renting a hospital grade pump that has better suction.Her mastitis is better and has just about cleared up.Based on the results of our internal investigation (reference number ca11-001), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
FREESTYLE HANDS-FREE EN ES FR - US ADAPTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ  6341
Manufacturer (Section G)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ   6341
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key17258569
Report Number3002807523-2023-00010
Device Sequence Number8061238
Product Code HGX
UDI-Device Identifier00020451441641
UDI-Public020451441641
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101044164
Device Catalogue Number101044164
Device Lot Number0000554295
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/27/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2023
Initial Report FDA Received Date07/05/2023
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale